Kentucky, 2007

Damaging Wind in Kentucky, June 19, 2007

June 19, 2007 · NWS ILN · 1 event in 1 county or zone

Isolated severe thunderstorms developed along a frontal boundary that moved through northeast Kentucky during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated severe thunderstorms developed along a frontal boundary that moved through northeast Kentucky during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 2:10 PM EST, 2 hours earlier.

Area forecast discussion, Jun 19, 2:10 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE EASTERN GREAT LAKES AND MIDDLE
OHIO VALLEY REGION THROUGH EARLY EVENING. HIGH PRESSURE OVER THE
CENTRAL PLAINS WILL BUILD INTO THE REGION OVERNIGHT...BRINGING DRY
WEATHER. THE HIGH WILL REMAIN OVER THE REGION ON WEDNESDAY.
TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD FRONT WAS LOCATED FROM ERN MICHIGAN THROUGH THE MIDDLE PART
OF INDIANA THIS AFTN. THIS FRONT WILL PASS ACRS THE FCST AREA
THROUGH EARLY EVENING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OUT AHEAD OF THIS FRONT PER KILN RADAR AND MOSAIC RADAR. AM
EXPECTING A FAIRLY RAPID DECREASE IN CONVECTION THROUGH EARLY
EVENING...THEN SKIES WILL CLEAR BEHIND THE FRONT. PARTS OF THE
FCST AREA REMAIN UNDER A SEVERE THUNDERSTORM WATCH 418 UNTIL 9 PM
EDT. WILL MAKE A LAST MINUTE DECISION ON WHERE TO CANCEL PART OF
THE WATCH FOR THE AFTN ISSUANCE. TEMPERATURES OVERNIGHT WILL COOL
INTO THE MID 50S NORTH TO THE LOWER 60S SOUTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SHORT RANGES MODEL ARE IN FAIRLY GOOD AGREEMENT. HIGH PRESSURE
WILL BUILD ACRS THE REGION ON WEDNESDAY...THEN IT WILL SHIFT SOUTH
OF THE OHIO RIVER BY THURSDAY MORNING. A FRONTAL SYSTEM WILL DROP
INTO THE GREAT LAKES REGION LATE WEDNESDAY NIGHT. JUST SOME MID
AND HIGH LEVEL CLOUDS ARE FCST TO SPILL SOUTHEAST INTO THE
REGION...BUT ALL IN ALL...SKIES ARE EXPECTED TO REMAIN MOSTLY
CLEAR THROUGH THE PERIOD. HIGHS ON WEDNESDAY WILL RANGE FROM NEAR
80 NE TO THE LOWER 80S SW. LOWS WEDNESDAY NIGHT WILL RANGE FROM
THE LOWER 50S EAST TO AROUND 60 WEST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
EXTENDED PERIOD BEGINS WITH HIGH PRESSURE CENTERED OVER THE OHIO
VALLEY ON THURS WITH BUILDING MID LEVEL RIDGE TO THE WEST.  NAM AND
GFS BOTH BRING VERY WEAK FRONT INTO NRN OH THURS AFTERNOON.  BULK OF
SUBSIDENCE STAYS TO OUR WEST...AND MODELS BRING INSTABILITY TO VCNTY
OF THE FRONT...SO CURRENT SLIGHT CHANCE POPS IN THE FORECAST ACROSS
THE NORTH LOOK REASONABLE.

PATTERN SHAPING UP FOR FRI AND SAT IS FAVORABLE FOR ONE OR MORE
CONVECTIVE COMPLEXES TO DEVELOP ACROSS THE NORTHERN PLAINS AND
PROPAGATE ALONG THE NORTHERN PERIPHERY OF THE RIDGE INTO THE GREAT
LAKES OR OHIO VALLEY.  OF COURSE THIS SCENARIO INTRODUCES A LOT OF
UNCERTAINTY INTO THE FORECAST...WITH CONVECTIVE COMPLEXES AND ANY
LEFT OVER CONVECTIVE DEBRIS OR BOUNDARIES GREATLY INFLUENCING TEMPS
AND POTENTIAL FOR CONVECTIVE REDEVELOPMENT OVER SUBSEQUENT PERIODS.
FOR NOW BEST SHOT OF CONVECTION LOOKS TO BE FRI NIGHT AND SATURDAY
WITH DEEPENING UPPER SHORTWAVE DIGGING INTO THE OHIO VALLEY.
HOWEVER MODELS APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK WITH
THIS SYSTEM...SO TIMING AND STRENGTH ARE UP IN THE AIR.  WITH THIS
MUCH UP IN THE AIR AT THIS POINT...SEE NO REASON TO STRAY FROM MOS
FOR TEMPS.

FRONT SHOULD PASS THROUGH SAT NIGHT OR SUNDAY...FOLLOWED BY MORE
ZONAL FLOW AND INCREASING H8 TEMPS BY THE BEGINNING OF NEXT WEEK.
WENT SLIGHTLY ABOVE MOS GUIDANCE FOR TEMPS MON AND TUES.

HAWBLITZEL

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM
NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE
TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE
PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO
KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS
ARE INDICATING MVFR CONDITIONS IN THE TSTM.

CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR
HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE
SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE
GROUND....WILL LEAVE OUT FOR NOW.

NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN
THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE
OVERDONE. WENT WITH FEW-SCT CU AFT 14Z.

OUTLOOK...TSTM POSSIBLE SATURDAY.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 2:29 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE JUN 19 2007

INZ073>075-080-KYZ089>100-OHZ045-052-053-061-062-070>074-077>082-088-
201930-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-
CHAMPAIGN-CLARK-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
329 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN
APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ046-054>056-063>065-201930-
DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-
329 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-058-059-066-OHZ026-034-035-042>044-051-060-201930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-PREBLE-
329 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 1:48 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     DELAWARE                40.30N 83.08W
06/19/2007                   DELAWARE           OH   PUBLIC

            LARGE BRANCHES BROKEN

&&
Local storm report, Jun 19, 2:16 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     5 SSW LANCASTER         39.66N 82.64W
06/19/2007                   FAIRFIELD          OH   LAW ENFORCEMENT

            TREES DOWN

&&
Special weather statement, Jun 19, 3:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT TUE JUN 19 2007

OHZ064-065-192100-
FAIRFIELD OH-PICKAWAY OH-
431 PM EDT TUE JUN 19 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PICKAWAY
AND FAIRFIELD COUNTIES THROUGH 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM STATE ROUTE
158 TO A.W. MARION STATE PARK...MOVING EAST AT 50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CARROLL...STOUTSVILLE...BALTIMORE...FAIRFIELD COUNTY AIRPORT...
AMANDA...MILLERSPORT...THURSTON...FAIRFIELD BEACH...LANCASTER...
PLEASANTVILLE...CLEARPORT AND WEST RUSHVILLE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The radar

The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
June 19, 4:10 PM EST to 4:14 PM EST
Where
Lewis County, Vanceburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.600, -83.250

Large tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36276.